Anaesthetics / Sertraline :(

Discussion in 'Introduce Yourself' started by LondonGirlN16, Apr 1, 2015.

tinnitus forum
    1. LondonGirlN16

      LondonGirlN16 Member

      Tinnitus Since:
      Hi all.. Thought I'd come join you as my T is getting worse.
      Woke up after sedation & local aneasthetic for mini facelift & otoplasty in 2011 with a quiet T in my left ear. All my surgeons/doctors said it wasn't connected but it was a bit of a coincidence.... Stupidly had 2 surgeries since (1 being corrective), and am also on low dose of sertraline ( & yes, am aware of the glaring connections of mild depression & cosmetic surgery!) and my One-eared T is now v loud :(
      I feel it's self inflicted and could kick myself.. but you never really think it will happen to you.
      I can't bring myself to come off the sertraline & start the weeping again...
      So...Any advice on a non ototoxic replacement for sertraline?
      Thanks xx
    2. undecided

      undecided Member

      Tinnitus Since:
      Cause of Tinnitus:
      Prozac. It has a similar mechanism of action to sertraline and it has a huge half life, meaning it is way easier to come off gradually.
      I don't really know about the ototoxicity though, it is debated that every single SSRI is ototoxic.
    3. MarioT
      No Mood

      MarioT Member

      Tinnitus Since:
      Cause of Tinnitus:
      Stress + SSRI medication
      Consult a neurologist about this. Be aware and careful with SSRI medication!
    4. Matt01

      Matt01 Member

      Tinnitus Since:
      I would try to get off all.medication and not look.for any others. Seriously.

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.